- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 797516, 18 pages
Regularity for Variational Evolution Integrodifferential Inequalities
1Institute of Liberal Education, Catholic University of Daegu, Daegue 712-702, Republic of Korea
2Department of Applied Mathematics, Pukyong National University, Busan 608-737, Republic of Korea
Received 8 May 2012; Accepted 28 June 2012
Academic Editor: Sergey Piskarev
Copyright © 2012 Yong Han Kang and Jin-Mun Jeong. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We deal with the regularity for solutions of nonlinear functional integrodifferential equations governed by the variational inequality in a Hilbert space. Moreover, by using the simplest definition of interpolation spaces and the known regularity result, we also prove that the solution mapping from the set of initial and forcing data to the state space of solutions is continuous, which very often arises in application. Finally, an example is also given to illustrate our main result.
In this paper, we deal with the regularity for solutions of nonlinear functional integrodifferential equations governed by the variational inequality in a Hilbert space : where is a unbounded linear operator associated with a sesquilinear form satisfying Gårding’s inequality and is a lower semicontinuous, proper convex function. The nonlinear mapping is a Lipschitz continuous from into in the second coordinate, where is a dense subspace of .
The background of these problems has emerged vigorously in such applied fields as automatic control theory, network theory, and the dynamic systems.
In Section 4.3.2 of Barbu  (also see Section 4.3.1 in ) is widely developed the existence of solutions for the case . Recently, the regular problem for solutions of the nonlinear functional differential equations with a nonlinear hemicontinuous and coercive operator was studied in . Some results for solutions of a class of semilinear equations with the nonlinear terms have been dealt with in [3–7]. As for nontrivial physical examples from the field of visco-elastic materials modeled by integrodifferential equations on Banach spaces, we refer to .
In this paper, we will define such that the function is Fréchet differentiable on and its Frećhet differential is a single valued and Lipschitz continuous on with Lipschitz constant , where as is seen in Corollary 2.2 in [1, Chapter II]. It is also well-known results that and for every , where is the minimal segment of . Now, we introduce the smoothing system corresponding to as follows:
Next, based on the regularity results for (1.1), we intend to establish the regularity for solutions of . Here, our approach is that results of a class of semilinear equations as (1.1) on -regularity remain valid under the above formulation perturbed of nonlinear terms. Here, we note that sine is not bounded operator into itself, the Lipschitz continuity of nonlinear terms must be defined on some adjusted spaces (see Section 3). Moreover, using the simplest definition of interpolation spaces and known regularity, we have that the solution mapping from the set of initial and forcing data to the state space of solutions is continuous, which very often arises in application. Finally, an example is also given to illustrate our main result.
Let and be complex Hilbert spaces forming Gelfand triple with pivot space . The norms of , and are denoted by , , and , respectively. The inner product in is defined by . The embeddings are continuous. Then the following inequality easily follows:
Let be a bounded sesquilinear form defined in and satisfying Gårding’s inequality Let be the operator associated with the sesquilinear form : Then is a bounded linear operator from to and generates an analytic semigroup in both of and as is seen in [9, Theorem 6.1]. The realization for the operator in which is the restriction of to is also denoted by . From the following inequalities: where is the graph norm of , it follows that there exists a constant such that Thus, we have the following sequence: where each space is dense in the next one and continuous injection.
In order to substitute for the intermediate space considering as an operator in instead of one proves the following result.
Lemma 2.2. Let . Then Hence, it implies that in the sense of intermediate spaces generated by an analytic semigroup.
Proof. Put for . From the result of Theorem 2.3 in  it follows
Conversely, suppose that and . Put . Then since is an isomorphism from to there exists a constant such that Thus, we have . By using the definition of real interpolation spaces by trace method, it is known that the embedding is continuous. Hence, it follows .
Let be a lower semicontinuous, proper convex function. Then the subdifferential operator of is defined by First, let us concern with the following perturbation of subdifferential operator:
Using the regularity for the variational inequality of parabolic type in case where is a lower semicontinuous, proper convex function as is seen in [1, Section 4.3] one has the following result on .
Proposition 2.4. (1) Let and satisfying that . Then has a unique solution:
where is a constant and .
(2) Let be symmetric and let us assume that there exist such that for every and any Then for and , has a unique solution: which satisfies
Remark 2.5. When the principal operator is bounded from to itself, we assume that is a lower semicontinuous, proper convex function and be a nonlinear mapping satisfying the following: Then it is easily seen that the result of (2) of Proposition 2.4. is immediately obtained.
Remark 2.6. Here, we remark that if is compactly embedded in and (or the semigroup operator is compact), the following embedding: is compact in view of Theorem 2 of Aubin . Hence, the mapping is compact from to , which is also applicable to optimal control problem.
3. Regularity for Solutions
We start with the following assumption.
Assumption (F). Let be a nonlinear mapping satisfying the following:
for a positive constant .
For we set where belongs to .
Lemma 3.1. Let , . Then . And Moreover, if , then
The proof is immediately obtained from Assumption (F).
For every , define where . Then the function is Frećhet differentiable on and its Frećhet differential is Lipschitz continuous on with Lipschitz constant where as is seen in Corollary 2.2 in [1, Chapter II]. It is also well-known results that and for every , where is the minimal segment of .
Assumption (A). is uniformly bounded, that is,
Proof. From we have and hence, from (2.3) and multiplying by , it follows that Here, we note Thus, we have Therefore, by using the monotonicity of and integrating (3.10) over it holds Here, we used that Since for every it follows from Assumption (A) and using Gronwall’s inequality that
Let . Then it is well known that for almost all point of .
Definition 3.3. The point which permits (3.16) to hold is called the Lebesgue point of .
Proof. Let us fix such that
Let . Then from Assumption (F). Set
Then from Lemma 3.1 it follows that
For , we consider the following equation:
From (2.11) it follows that
Using the Hölder inequality we also obtain that
Therefore, in terms of (2.8) and (3.25) we have
So by virtue of the condition (3.19) the contraction principle gives that has a unique solution in . Thus, letting in Lemma 3.1 we can see that there exists a constant independent of such that
and hence, exists in . From Assumption (F) and (3.27) it follows that
Since is uniformly bounded by Assumption (A), from (3.27), (3.28) we have that
Since and is demiclosed, we have that
Thus we have proved that satisfies a.e. on the equation .
Let be the solution of then, it implies Noting that , by multiplying by and using the monotonicity of and (2.3), we obtain Since for every and by integrating on (3.34) over we have and by Gronwall’s inequality: Let us fix so that is a Lebesgue point of , , and Put then from Assumption (F) it follows and hence, from (2.17) in Proposition 2.3, we have that for some positive constant . Since the condition (3.38) is independent of initial values, noting the Assumption (A), the solution of can be extended to the internal for natural number , that is, for the initial in the interval , as analogous estimate (3.41) holds for the solution in . The norm estimate of in can be obtained by acting on both side of by and by using for all . Furthermore, the estimate (3.18) is immediately obtained from (3.41).
Proof. If then belongs to form Theorem 3.4. Let and be the solution of with in place of for . Multiplying on by , we have Let us fix so that is a Lebesgue point of , , and Since by integrating on (3.44) over where and as is seen in (3.37), it follows Putting that we have Suppose in , and let and be the solutions with and , respectively. Then, by virtue of (3.44) and (3.49), we see that in . This implies that in . Therefore the same argument shows that in Repeating this process, we conclude that in .
Let be bounded domain in with smooth boundary . We define the following spaces: where and are the derivative of in the distribution sense. The norm of is defined by Hence is a Hilbert space. Let = be a dual space of . For any and , the notation denotes the value at . In what follows, we consider the regularity for given equations in the spaces: as introduced in Section 2. We deal with the Dirichlet condition’s case as follows.
Assume that are continuous and bounded on and is positive definite uniformly in , that is, there exists a positive number such that Let For each , let us consider the following sesquilinear form: Since is real symmetric, by (4.4) the inequality: holds for all complex vectors . By hypothesis, there exists a constant such that and hold a.e., hence By choosing , we have By virtue of Lax-Milgram theorem, we know that for any there exists such that Therefore, we know that the associated operator defined by is bounded and satisfies conditions (2.3) in Section 2.
Let be a nonlinear mapping defined by
We assume the following.
Assumption (F1). The partial derivatives , and , exist and continuous for , , and satisfies an uniform Lipschitz condition with respect to , that is, there exists a constant such that where denotes the norm of .
Lemma 4.1. If Assumption (F1) is satisfied, then the mapping is continuously differentiable on and is Lipschitz continuous on .
Proof. Put then we have . For each , we satisfy the following that The nonlinear term is given by For any , if and belong to , by Assumption (F1) we obtain
Theorem 4.2. Let Assumption (F1) be satisfied. Then for any and , the following nonlinear problem:
has a unique solution:
Furthermore, the following energy inequality holds: there exists a constant depending on such that
This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (2011-0026609).
- V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Nordhoff Leiden, The Netherlands, 1976.
- V. Barbu, Analysis and Control of Nonlinear Infinite Dimensional Systems, vol. 190 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993.
- J.-M. Jeong, D.-H. Jeong, and J.-Y. Park, “Nonlinear variational evolution inequalities in Hilbert spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 23, no. 1, pp. 11–20, 2000.
- N. U. Ahmed and X. Xiang, “Existence of solutions for a class of nonlinear evolution equations with nonmonotone perturbations,” Nonlinear Analysis. Series A, vol. 22, no. 1, pp. 81–89, 1994.
- J.-M. Jeong and J.-Y. Park, “Nonlinear variational inequalities of semilinear parabolic type,” Journal of Inequalities and Applications, vol. 6, no. 2, Article ID 896837, pp. 227–245, 2001.
- J. M. Jeong, Y. C. Kwun, and J. Y. Park, “Approximate controllability for semilinear retarded functional-differential equations,” Journal of Dynamical and Control Systems, vol. 5, no. 3, pp. 329–346, 1999.
- Y. Kobayashi, T. Matsumoto, and N. Tanaka, “Semigroups of locally Lipschitz operators associated with semilinear evolution equations,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 1042–1067, 2007.
- N. U. Ahmed, “Optimal control of infinite-dimensional systems governed by integrodifferential equations,” in Differential Equations, Dynamical Systems, and Control Science, vol. 152 of Lecture Notes in Pure and Applied Mathematics, pp. 383–402, Dekker, New York, NY, USA, 1994.
- H. Tanabe, Equations of Evolution, vol. 6 of Monographs and Studies in Mathematics, Pitman, London, UK, 1979.
- J. L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problmes and Applications, Springer, Berlin, Germany, 1972.
- H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, vol. 18 of North-Holland Mathematical Library, North-Holland, Amsterdam, The Netherlands, 1978.
- G. Di Blasio, K. Kunisch, and E. Sinestrari, “-regularity for parabolic partial integro-differential equations with delay in the highest-order derivatives,” Journal of Mathematical Analysis and Applications, vol. 102, no. 1, pp. 38–57, 1984.
- J. L. Lions and E. Magenes, Problemes Aux Limites Non Homogenes Et Applications, vol. 3, Dunod, Paris, France, 1968.
- J. P. Aubin, “Un Théorème de Compacité,” Comptes Rendus de l'Académie des Sciences, vol. 256, pp. 5042–5044, 1963.